Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
~Q~

Is there anything you should do AFTER accutane?

Recommended Posts

Is there anything special or recommended to do after you finish your accutane course?

Share this post


Link to post
Share on other sites

My dr says I need to go back on a retinoid to keep the pores clear and to not wear any makeup ever again. Not sure if she's right, but who really knows.

Share this post


Link to post
Share on other sites

I think it's easy to get lazy and barely even wash your face after you've completed your treatment and you have clear skin. That might have been my problem. I just finished my second round, and I love my skin. I'm going to try and keep it clear this time. Benzoyl Peroxide is a really great way to keep it clear. For some, me included, BP does not clear out the initial problem, but it does keep it clear once it's clear.

Share this post


Link to post
Share on other sites

I think it's easy to get lazy and barely even wash your face after you've completed your treatment and you have clear skin. That might have been my problem. I just finished my second round, and I love my skin. I'm going to try and keep it clear this time. Benzoyl Peroxide is a really great way to keep it clear. For some, me included, BP does not clear out the initial problem, but it does keep it clear once it's clear.

Yup. I finished my second course, completely pimple free. Only red marks. So happy. Of course, I stopped washing my face all together and it came back in about two months I think. I was scheudled to have laser treatment to remove the red marks three months after I stopped. Now, it's going to be another three months plus however much longer I need to be on Accutane.

Be smart. Wash your face. Using a topical acne medication (Differin gel is great) probably wouldn't hurt either. Just check it out with your dermatologist.

SEAL Wannabe ;)

Share this post


Link to post
Share on other sites

Personally, I am not going to use anything after my course. Why? Because, if Accutane does cure my acne yet I continue using Differin - or anything - how would I ever know?

I'm of the idea that going through the entire course is meant to cure your condition, or render it managable. However, you will never know if it is cured or justed reduced to managable if you insist on using a topical. Ride out the Accutane, if it lasts 2 months, 2 years, 2 decades, why waste all that time and money and worry applying topicals when you may be cure?!

Share this post


Link to post
Share on other sites

just chill. if you relapse, hit the topicals if your skin can handle it.

your acne will never be as bad as it was, so CHiiiiiLLL

Share this post


Link to post
Share on other sites
Guest fatallyours

I haven't finished my treatment yet but plan on getting either microderm or PDT sessions 6 months afterwards if I have any red marks. &I'll use BP if need be.

Share this post


Link to post
Share on other sites

My dr says I need to go back on a retinoid to keep the pores clear and to not wear any makeup ever again. Not sure if she's right, but who really knows.

Eeek! Not wear makeup ever again! I'd like to think my skin will look marvelous after Tane, but I still don't think it will look even, so I'll wear makeup to even out the tone and all.

I hope to go back on a retinoid to keep the pores clear as well....but this hasn't been discussed with my derm. I also am planning to continue with a gentle regimen....I don't want to get all crazy with trying a bunch of products again....that could have caused some of my acne in the 1st place....

why waste all that time and money and worry applying topicals when you may be cure?!

Share this post


Link to post
Share on other sites

My derm said not to change my routine post-Accutane. My Accutane, and post-Accutane routine consists of washing my face in the morning, shaving, then moisturizing. Although, as my skin has become less dry I am washing before bed as well.

Share this post


Link to post
Share on other sites

It's up to you.

Basically what's going to happen is this: at some point after your course, maybe a month maybe a year, you're going to start getting little bumps and oiliness. Then within a matter of 1-2 weeks it will turn into a full blown breakout.

I don't know what happens after that because I got right back on Accutane. My Accutane "cure' lasted exactly one year. I did nothing to my face during that year and it was glorious.

Glorious.

Share this post


Link to post
Share on other sites

damn that was a lot of replies real quick.

Well its common sense to wash your face and take basic care of it after accutane. You can't be a greasy pig and f#$K it up again.

I was thinking about using topicals such as BP or Proactive since I got a lot left over from before my accutane course.

Share this post


Link to post
Share on other sites

Once I finish accutane, I plan on using a retinoid (Retin-A cream). I haven't discussed this with my doctor, but a derm that used to post on this board (dermpro - where are you?) used to say you should keep using a retinoid post 'tane.

Hey, it smooths your skin and cleans your pores, so why not use it?

Share this post


Link to post
Share on other sites

why not use it, well for me it makes my skin peel horribly and itch and doesnt clear my pores!

Didn't actually want a reply to that question, buddy.

Share this post


Link to post
Share on other sites

Retinoids clear your pores if you use them long enough, took me about 3-4 weeks to see my pores clear up, and those were just my enlarged pores with visible blackheads. My other clogged pores that are bumps of skin still have a ways to go but are improving. Since my acne is still there, I plan on going on a second course of accutane then using a retinoid after my 6 months of hell to come to ensure my skin stays clear.

Share this post


Link to post
Share on other sites

Im not for sure what I will do after my accutane course. I guess Ill discuss it with my derm when the time comes. I know Retin-A is out of the question. When I took it I had a terrible reaction to it. My face swelled and had a rash. It was AWWFUL! I know Im going to do something cause alittle preventive measures never hurts.

Share this post


Link to post
Share on other sites

Is there anything else that is good to use post tane without getting a perscribtion?

Share this post


Link to post
Share on other sites

You could use AHAs, BHAs, Benzoyl peroxide, and salicylic acid which are usually available over the counter. (Of course, I wouldn't use them all at once!)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×